Monday, March 22, 2010

Flying Higher Than a Kite


I think I need to cut back on my drug usage. I need to talk to my Oncologist!

I did that once already. During my weekly chemo treatments they give me benadryl which almost immediately puts me to sleep in the chair. I don't like that...I'd prefer to spend the time reading or knitting or conversing. So I asked for less benadryl and they cut back by 50 percent. That's a significant cut. It still makes me sleepy during treatment but at least I function when I leave the place.

I also think they could cut back on the decadron that they give me as an anti-inflammatory. This drug keeps me flying high for the next several days. Folks, I don't need to fly THAT HIGH!

"How high?" you ask? Read on!

Friday I had chemo. Later Friday and daytime Saturday and early on Sunday we hosted up to 20 people of all ages in our little house. Family from Oregon, South Dakota, Minnesota and here at home as well.

We had kids upstairs and in the basement rec room, good visits in the living room and around the kitchen table, plenty of playing with babies, lots of conversation. It was a good time. A good time with family.

Now here is the weird part. This is how high I was flying. By Sunday 1 PM everyone had left, including Hubby who had headed to the City. Within four hours I had the house tidied, the kitchen mopped, the living room vacuumed (including corners and edges), two loads of clothes washed and folded, sheets washed and ready for the bed, the dishwasher filled and emptied.

I have to tell you that this is not NORMAL for me! Even before cancer I would have been tired and would have taken a long nap after such company time.

This morning I called the clinic and left a message for the Onc, asking if I can cut back a bit on Friday when I do my next treatment! Just a little bit! I don't mind the physical boost and I'm happy to awaken this morning to a clean and tidy house. But perhaps we could make do with just a wee bit less decadron!!?

.

7 comments:

Twain12 said...

wow, i'm exhausted just reading..that can't be good ;)
I hope adjusting the meds will make a difference

Debby said...

Come east, WhiteStone, come east.

Debbie said...

Good golly. I could really use you when I get this house all put together for sale. There is a bunch of cleaning that needs to be done.

Marydon Ford said...

I couldn't muster up that energy on a GOOD day, sweetie. I hope they work with you on this issue. Glad you had such a lovely gathering & good times.

Happy spring.
Have a beautiful week.
TTFN, Hugs ~ Marydon

Linda said...

North is the direction next time--I could use you at my house!

S. Etole said...

a bit too much adrenaline surging it sounds like ...

Tina said...

Wow! I got decadron during the infusion, and then took it for 3 days after, and I didn't get that high! I had trouble sleeping, but not alot of extra energy. The best part was it took care of my allergies and arthritis pain.
Hope you get it all worked out. :)